MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER* CATHETER 5 IN (12.5 CM); CATHETERS

HALYARD - IRVINE ON-Q* ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER* CATHETER 5 IN (12.5 CM); CATHETERS
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 27-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Date of insertion: (b)(6) 2017, date of removal: (b)(6) 2017.A report documented on a medwatch form, was received and describing that the pain ball tubing that would not release from the site.The remaining part of the tubing was left inside of the patient."the ball (painball tubing could not be removed.The rn attempted to remove with patient lying on back, or side and standing.The resident attempted removed and the tubing broke leaving the remaining tubing in the patient.The [doctor was] aware and stated the tubing could be left in the patient.The options were to snip the tubing and leave in the body, lidocaine to remove the tubing from the body or to remove from the body.The tubing was left in the body and the patient discharged home." no additional information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 01-nov-2017: risk manager called back and provided additional information on the incident.On (b)(6) 2017, the resident tried to remove the patient's catheter but encountered a lot of resistance.The catheter broke off (b)(6) 2017.The doctor decided to leave it in patient.The patient is doing fine with no indication of injury ever since.The broken sample was discarded and the other piece was left in patient.The product was used for delivery of a baby.Catheter location was in the abdomen.The patient was well informed of the procedure.

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6984394
Report Number2026095-2017-00188
Device Sequence Number18954781
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberPM020-A
Device Catalogue Number101353503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/01/2017
Patient Sequence Number1
Patient Age19 YR
Patient Weight79